MAUDE Adverse Event Report: AESCULAP AG VITELENE INSERT E 32MM POST.WALL; HIP ENDOPROSTHESES - ACETABULA

AESCULAP AG VITELENE INSERT E 32MM POST.WALL; HIP ENDOPROSTHESES - ACETABULA
Model Number NV301E
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.If relevant additional information / investigation results are provided, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a plasmafit poly cup (part # nv046t) was implanted during an orthopedic procedure performed on (b)(6) 2021.According to the complainant, the vitelene inlay (part # nv301e) was not able to be inserted.The procedure was successfully completed using another vitelene inlay.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Additional information has been requested, but has not yet been received.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00158 (400503264 + nv301e), 9610612-2021-00104 (400501782 + nv046t).
 
Additional Manufacturer Narrative
Investigation results: leading component: nv301e - vitelene insert e 32mm post.Wall.Involved component: nv046t - plasmafit poly cup size 46mm e.Visual investigation: the provided implant shows no serious outwardly obvious damage.The component was examined visually and microscopically.Nv046t and nv301e are an approved combination and may be used together.The complained inlay shows no damage or abnormalities.The outer cone of the inlay, which is used to fix the inlay in the cup, shows a rather irregular wear pattern.Due to the circumstance that the provided inlay has already been tried to be anchored in the cup and due to the thermal processing probably carried out as a result of decontamination, it can be assumed that the dimensions no longer correspond to those on delivery.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that two similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Involved component: 9610612-2021-00104 (b)(4).Upon investigation, it was determined that the article reported under the mdr number 9610612-2021-00104 (b)(4) was a involved component.This is not causal for the error pattern.All information about this case is reported in this mdr.

Brand Name
VITELENE INSERT E 32MM POST.WALL
Common Device Name
HIP ENDOPROSTHESES - ACETABULA
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11388498
Report Number9610612-2021-00158
Device Sequence Number3866009
Product Code OQG
UDI-Device Identifier04046963973872
UDI-Public4046963973872
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberNV301E
Device Catalogue NumberNV301E
Device Lot Number52605816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;